MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Vascular Dissection (3160); Restenosis (4576)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Elegance clinical study: it was reported that restenosis occurred.The subject underwent treatment with the ranger drug coated balloon and eluvia drug eluting stent on (b)(6) 2022 as a part of the elegance clinical trial.The target lesion #001 was in the left proximal superficial femoral artery (sfa), left mid sfa extending to left distal sfa with 6.5 mm proximal reference vessel diameter and 6 mm distal reference vessel diameter with lesion length of 300 mm and 100% stenosis and was classified as tasc ii d lesion.Prior to target lesion treatment with study device, balloon angioplasty was performed with 5.0 mm x 200 mm and 6.0 mm x 220 mm sterling pta balloons.The treatment of target lesion was performed by dilatation with study device, ranger drug coated balloon of 6.0 mm x 200 mm and 6 mm x 150 mm and placement of 7 mm x 120 mm eluvia drug eluting stent.Following post dilatation with 6.0 mm x 100 mm sterling pta balloon, the final residual stenosis was noted to be 9%.On (b)(6) 2022, on the same day of index procedure, during the treatment of target lesion #001, dissection of grade c was noted in the target lesion due to ranger drug coated balloon of 6.0 mm x 150 mm.In response to the dissection noted, bailout stent was placed.On (b)(6) 2022, the subject visited the hospital with complaints of recurrent abrupt onset of left lower extremity claudication with rutherford category of iii and subsequently arterial duplex was performed which revealed in the left leg 50-74% stenosis in the common femoral artery, 75-99% stenosis in the profunda femoral artery, total occlusion of superficial femoral artery and occlusion of anterior tibial artery.Based on the above findings, the subject was scheduled for angiogram with possible intervention on later date.On (b)(6) 2022, the subject revisited the hospital for planned bilateral angiogram for recurrent claudication.On arrival, subject complaints of calf and hamstring pain after 30 seconds of ambulation and physical examination revealed 1+ femoral pulse on right and left side.Subsequently, subject was hospitalized, and lower extremity angiogram was performed which revealed in the left leg minimal luminal irregularities of vessel in common iliac artery, external iliac artery, and common femoral artery, 100% in-stent restenosis of proximal and mid superficial femoral artery, 100 stenosis in mid anterior tibial artery.On (b)(6) 2022, 182 days post index procedure, 100% stenosis noted in the left proximal sfa and mid sfa was treated with atherectomy followed balloon dilation using 7 mm x 150 mm and 6 mm x 200 mm ranger drug coated balloon and placement of 6.5 mm x 150 mm supera drug eluting stent in mid sfa.Post procedure, the final residual stenosis noted to be 0%.On (b)(6) 2022, the event was considered to be resolved.On(b)(6) 2022, the subject was discharged from the hospital on aspirin and clopidogrel.
 
Additional Manufacturer Narrative
(b)(6).

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15700930
Report Number2124215-2022-44520
Device Sequence Number18204152
Product Code ONU
UDI-Device Identifier08714729976189
UDI-Public08714729976189
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2023
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number00112H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2022
Initial Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale